Complete Atrioventricular Block-Induced Torsade de Pointes, Manifested by Epilepsy
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Complete atrioventricular (AV) block is frequently regarded as a cause of informed syncopal attacks, even though the escape rhythm is maintained. Torsade de pointes (TdP) may be a significant complication of AV block associated with QT prolongation. Here, we report the case of a 42-year-old female who was referred to our hospital due to recurrent seizure-like attacks while taking anti-convulsant drugs at a psychiatric hospital. TdP with a long QT interval (corrected QT = 0.591 seconds) was observed on an electrocardiogram (ECG) taken in the emergency department. The patient's drug history revealed olanzapine as the suspicious agent. Even after the medication was stopped, however, the QT interval remained within an abnormal range and multiple episodes of TdP and related seizure-like symptoms were found via ECG monitoring. A permanent pacemaker was thus implanted, and the ventricular rate was set at over 80 beats/min. There was no recurrence of tachyarrhythmia or other symptoms.
Abstract
Complete atrioventricular (AV) block is frequently regarded as a cause of informed syncopal attacks, even though the escape rhythm is maintained. Torsade de pointes (TdP) may be a significant complication of AV block associated with QT prolongation. Here, we report the case of a 42-year-old female who was referred to our hospital due to recurrent seizure-like attacks while taking anti-convulsant drugs at a psychiatric hospital. TdP with a long QT interval (corrected QT = 0.591 seconds) was observed on an electrocardiogram (ECG) taken in the emergency department. The patient's drug history revealed olanzapine as the suspicious agent. Even after the medication was stopped, however, the QT interval remained within an abnormal range and multiple episodes of TdP and related seizure-like symptoms were found via ECG monitoring. A permanent pacemaker was thus implanted, and the ventricular rate was set at over 80 beats/min. There was no recurrence of tachyarrhythmia or other symptoms.
참고문헌 (10)
- El-Sherif N, "Torsade de pointes", Curr Opin Cardiol, 18, pp.6~13 (2003)
- Krikler DM, "Torsade De Pointes, an atypical ventricular tachycardia", Br Heart J, 37, pp.117~120 (1976)
- Cha KS, "Torsade de pointes in advanced atrioventricular block: a cause of syncope", Korean Circ J, 28, pp.626~631 (1998)
- Viskin S, "Long QT syndromes and torsade de pointes", Lancet, 354, pp.1625~1633 (1999)
- Kongsamut S, "A comparison of the receptor binding and HERG channel affinities for a series of antipsychotic drugs", Eur J Pharmacol, 450, pp.37~41 (2002)
- Dineen S, "QTc prolongation and high-dose olanzapine", Psychosomatics, 44, pp.174~175 (2003)
- Kurita T, "Bradycardia-induced abnormal QT prolongation in patients with complete atrioventricular block with torsades de pointes", Am J Cardiol, 69, pp.628~633 (1992)
- Strasberg B, "Polymorphous ventricular tachycardia and atrioventricular block", Pacing Clin Electrophysiol, 9, pp.522~526 (1986)
- 김우재, "저 칼륨 혈증과 완전 방실 차단에 의한 Torsades de Pointes 1예", Korean Circulation Journal, 34(2), pp.220~223 (2004), 대한심장학회
- Gregoratos G, "ACC", AHA guidelines for implantation of cardiac pacemakers and antiarrhythmia devices: a report of the American College of Cardiology, J Am Coll Cardiol, pp.1998, 31[DOI]
